Can paracetamol cause liver failure?

Yes but. If taken more than the recommended dose. Protection can be gotten from taking n acetyl cysteine along with the paracetamol.

Related Questions

What can cure liver failure caused by paracetamol?

Liver Disease. The answer to your question really depends on the extent of drug induced damage which can be determined by lever function tests or even a liver biopsy. By all means, stay off medications or compounds that are hepatotoxic such as alcohol. If the extent of your liver damage is not extensive your liver may be able to heal itself.L. Read more...

I am 5'7", 70 kg male. Taken 2g/day paracetamol for 18 days which I stopped on 31.08.16. Can this dose cause liver failure? LFT normal except sgpt 51.

No. Paracetamol / acetaminophen / "Tylenol" needs to be taken in a single large dose to cause liver trouble. It's the excess at one time that the liver cannot manage without producing a toxic metabolite. Your SGPT being up may just reflect whatever illness led you to take the medication in the first place. Read more...

Taken paracetamol 2g/day for 15 day up to 31.08.16. LFT normal except ALT 67 on 02.09.16. Now skin & eyes are yellow. Can it cause liver failure now?

The dosage. you indicate (500mgm 4x/day) would NOT generally cause LIVER failure...Sounds like you have HEPATITIS and this would include MANY possibilities including the most common HEPATITIS A.....IT IS TIME TO CUNSULT with YOUR HEALTHCARE PROVIDER! Hope this helps/Good Luck Dr Z. Read more...

Doctors here answered taking 2g/day paracetamol for 18 days can't cause liver failure. Why eyes & skin yellow & I am unwell? LFT normal except ALT 67.

What's the bilirubin. When your liver function tests were taken, chances are your bilirubin was checked. If it's up, and that's why you're yellow, seek a cause. I wouldn't be surprised if you have mild Gilbert's and get jaundiced following viral illnesses or times when you may not be eating all that well. It's no big deal. Otherwise, seek the cause of your jaundice if it persists. Read more...
Ask the Drs. Exactly why did you take this med for 18 days? Various possible causes. "LFT normal except ALT" implies that bilirubin is normal. If bilirubin is normal you do not have jaundice. Are you SURE your sclerae [eyes] are yellow? Ask why ALT 67. Did you have a brief episode of liver malfunction which is now in recovery? Are you sick in any way? Were you sick? Ask your Drs to explain. Read more...

I have been told that I have liver failure after a paracetamol overdose how long will it take to kill me? I'm too embarrassed to ask my consultant

Ask for MELD score. Knowing your meld score may address your concern as to how badly damaged your liver may be and how urgently you need further intervention (e.g. Expectation of recovery with conservative treatment or proceed to liver transplantation). Best wishes for your recovery. Read more...

Taken paracetomol 2g/day for 15 day upto 31.08.16.LFT on 19.09.16- bilirubin 0.5, SGOT 28, SGPT 51. Skin, eyes yellow & drowsy. Is it liver failure?

No. Why are you taking paracetamol? Who ordered the lab tests? It would be prudent to discuss it with the doctor who ordered the tests. The "yellow' color of your eyes and skin is not due to liver disease, or jaundice. For good health - Have a diet rich in fresh vegetables, fruits, whole grains, milk and milk products, nuts, beans, legumes, lentils and small amounts of lean meats. Avoid saturated fats. Exercise at least 150 minutes/week and increase the intensity of exercise gradually. Do not use tobacco, alcohol, weed or street drugs in any form. Drink enough water daily so that your urine is mostly colorless. Practice safe sex. Read more...